MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH
Catalog Number 0010302
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 10/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jul-2014) is considered to be a best estimate.This mdr represents the ventralex mesh (device 2).Additional supplemental emdr's were submitted to represent the bard flat mesh (device 1), perfix plug (device 2), ventralex mesh (device 3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2011 - patient was diagnosed with umbilical hernia thereby underwent open repair with implant of bard flat mesh (device 1).Per op notes, ¿the hernia sac was noted and excised.A bard flat mesh (device 1) was placed and sutured.¿ (b)(6) 2011 - patient was diagnosed with recurrent right inguinal hernia thereby underwent open repair with implant of perfix plug (device 2).Per op notes, ¿the hernia sac was noted and reduced.A perfix plug was placed with onlay patch and sutured.¿ (b)(6) 2013 - patient was diagnosed with recurrent ventral hernia thereby underwent open repair with implant of ventralex mesh (device 3).(note: there is no operative notes provided for this procedure) (b)(6) 2014 - patient was diagnosed with recurrent ventral hernia thereby underwent open repair with implant of ventralex mesh (device 4).Per op notes, ¿the hernia sac was noted and dissected free.The contents of hernia sac were reduced.The prior meshes (device 1 and 3) were noted to rolled underneath to permit the new hernia.A ventralex mesh (device 4) was placed and sutured.¿ (b)(6) 2017 - patient was diagnosed with recurrent incisional hernia and right femoral hernia thereby underwent laparoscopic repair with excision of bard flat mesh (device 1), ventralex mesh (device 3 and 4) and implant of two synthetic meshes.Per op notes, ¿adhesions were noted and lysed.The incisional hernia sac was noted and reduced.The prior meshes (device 1,3 and 4) were noted and excised entirely.A synthetic mesh was placed and sutured.The femoral hernia sac on right groin was noted and reduced.A synthetic mesh was placed and sutured.¿.

Brand Name
MESH - VENTRALEX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23531426
Report Number1213643-2025-01088
Device Sequence Number9083441
Product Code FTL
UDI-Device Identifier00801741016479
UDI-Public(01)00801741016479(17)180128(10)HUYG0721
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K021736
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2018
Device Catalogue Number0010302
Device Lot NumberHUYG0721
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2025
Initial Report FDA Received Date11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/15/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale